I am taking alprazolam 0.5 mg 3x a day, hydromorphone 4 mg 3-4 tabs a day, cymbalt 60 mg 1 a day. I suffer from panic & anxiety I have degenerative disc disease on my lower back, & I have arthritis on my hands. Most days are spent in pain. It seems when I go to the doctors my b/p goes high, like a reading of 150/99-105 but yet at home when I check it it's sometimes 135/75-80. It's different most of the time but never extremely high, so I do have some concern about it. My doctors want to put me on b/p medication , I just don't think I have it that bad but I'm not a doctor. So can anybody relate to my problem ? Thank you
Do meds cause your b/p to go up ?
- 13 Oct 2013 by the wild west
- 17 Oct 2013
- depression, rheumatoid arthritis, anxiety, panic disorder, alprazolam, hydromorphone, chronic pain, disease
Added 13 Oct 2013:
Also I'm a 55 year old male & my meds I have been on cymbalt going on two years, the alprazolam 3 years, & the hydromorphone 4 months. And now the b/p thing & also I am gaining weight and I can't understand why so fast, so I ask has anybody been through this or going through it.
If your diastolic reading (the lower number) is reaching into the 100's, then yes you need to be on BP meds. The upper number (systolic reading) can go up from anxiety such as when you are in the doctor's office. They call it white collar syndrome, but the bottom number is tall tell sign. You need the medicine to protect your kidneys and heart muscle.
Pain and anxiety can cause increased blood pressure. It sounds to me like this is what is going on with you. I agree it would be beneficial to take your pressure readings a few times a day and keep a log. Try to take it several times at different times and during different activities. Take it first thing in the am, in the afternoon and in the evening but vary the times up a little and also note what activity you were doing just prior to the reading (be sure some are at rest, some with moderate activity and some when you were hustling), and note what your pain level was at the time (just use the normal 1-10 scale) and you might also note the times that you take your pain meds and your alprazolam so you can look for patterns and show your Dr. This will determine whether or not you need medication for high blood pressure. I dont believe in your case that it is the drugs that are affecting your pressure. It might also help him to see if pain is a reason for your high B/P readings and show if your pain is under control.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 31 years old .I have GAD with panic disorder ,panic attacks,agorophobia,chronic back pain,.I am
Posted 21 Dec 2011 • 1 answer
Posted 16 Jan 2013 • 16 answers
Posted 19 Jan 2013 • 15 answers
Posted 5 Sep 2013 • 4 answers
Posted 7 May 2016 • 2 answers